Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2017, 7:32 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 7:32 PM MDT (01:32 UTC)
- Expired
- Jul 4, 2017, 8:15 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 3654 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WUUS53 KLBF 050132
SVRLBF
NEC029-135-050215-
/O.NEW.KLBF.SV.W.0110.170705T0132Z-170705T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
732 PM MDT TUE JUL 4 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Perkins County in southwestern Nebraska...
North central Chase County in southwestern Nebraska...
* Until 815 PM MDT
* At 732 PM MDT, a severe thunderstorm was located near Elsie, or 16
miles east of Grant, moving southwest at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Grant, Madrid, Elsie, Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 50 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4082 10196 4101 10155 4101 10149 4090 10128
4062 10166
TIME...MOT...LOC 0132Z 049DEG 22KT 4092 10144
HAIL...1.50IN
WIND...<50MPH
$$
Buttler2 follow-up statements
729
WWUS53 KLBF 050141
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
741 PM MDT TUE JUL 4 2017
NEC029-135-050215-
/O.CON.KLBF.SV.W.0110.000000T0000Z-170705T0215Z/
Perkins NE-Chase NE-
741 PM MDT TUE JUL 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR CENTRAL PERKINS AND NORTH CENTRAL CHASE COUNTIES...
At 741 PM MDT, a severe thunderstorm was located near Madrid, or 13
miles east of Grant, moving southwest at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Grant, Madrid, Elsie, Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 50 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4082 10196 4101 10155 4101 10149 4090 10128
4062 10166
TIME...MOT...LOC 0141Z 053DEG 24KT 4088 10148
HAIL...1.00IN
WIND...<50MPH
$$
Buttler113
WWUS53 KLBF 050208
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
808 PM MDT TUE JUL 4 2017
NEC029-135-050218-
/O.EXP.KLBF.SV.W.0110.000000T0000Z-170705T0215Z/
Perkins NE-Chase NE-
808 PM MDT TUE JUL 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERKINS AND NORTH
CENTRAL CHASE COUNTIES WILL EXPIRE AT 815 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4082 10196 4101 10155 4101 10149 4090 10128
4062 10166
TIME...MOT...LOC 0208Z 049DEG 22KT 4078 10164
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:20 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 2:20 PM MDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 320 PM CDT Tue Jul 4 2017 .SHORT TERM...(This evening through Wednesday) Issued at 300 PM CDT Tue Jul 4 2017 Weather highlights over the next 24 hours include: possibility of isolated thunderstorms through early tonight and highs above seasonal normal values tomorrow. Highs are forecast 5 to 15 degrees above normal with the greatest departures in northwest NEB. Latest water vapor shows a weak shortwave trough moving east roughly over southern Manitoba towards the Black Hills with another weak disturbance near northeast WY. Meanwhile, an upper level ridge continues to build across the western CONUS from the Southwest US into the Northern Rockies and Northern High Plains. Latest surface plot show a broad surface trough stretching from western Manitoba to the Dakotas into the Central High Plains. Latest visible satellite shows a growing diurnal cu field across central NEB expanding west into parts of Lincoln, Hayes, and Frontier counties. Of which, cu appears more enhanced across north central NEB where there is enhanced growth/towering cu. A few modest radar echoes have been seen. There is potential for isolated showers/thunderstorms mid- afternoon into the evening today, albeit with low confidence, across the Sandhills north and over north central NEB. While instability appears adequate, there is uncertainty associated with the focus and forcing in the current setup. Weak surface toughing and upslope flow is present and moisture appears sufficient with surface dewpoints ranging from the low 50s into the mid 60s. Current thinking is thunderstorms will be isolated if they materialize. Concerns with any strong storms would be strong gusts and small hail, especially the former given the environment is characterized by a dry sub-cloud layer given model soundings and moderate surface dew point depressions (generally 20-40 F). Threat for storms should diminish this evening with clearing skies taking hold. Mostly sunny skies will prevail tomorrow with highs in the 90s. .LONG TERM...(Wednesday night through Tuesday) Issued at 312 PM CDT Tue Jul 4 2017 Wednesday night through Monday night...An upper level ridge of High pressure will remain in place of the western CONUS over the next several days. This will bring hot and mostly dry conditions over the high plains. There will be some isolated chances for thunderstorms Thursday, Friday and Saturday however confidence is low. The greatest chance and confidence in thunderstorm development will be Thursday late afternoon into the overnight as a weak frontal boundary will push through the area. This may give just enough forcing to initiate a few thunderstorms across the CWA...especially since we will have adequate daytime heating with temperatures in the upper 90s to even 100 degrees possible across far southwest Nebraska. After the front passes temperatures will cool slightly on Friday and Saturday with highs in the mid to upper 80s. Temperatures warm back into the low 90s Sunday and Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1229 PM CDT Tue Jul 4 2017 Latest satellite imagery shows diurnally driven cu developing and expanding across south central NEB to north central NEB into parts of Lincoln and Frontier counties. Latest surface plot shows these cloud bases largely around 3-5 kft with SCT-BKN coverage. These clouds should dissipate early evening with the loss of daytime heating. Otherwise, there are a few areas of mid/high level clouds moving east across north central NEB. Main concern is possible isolated showers/thunderstorms this afternoon/evening. Of which, the area of concern is generally confined to north central NEB and northern NEB. However, overall confidence with respect to their occurrence and them impacting terminals is low given expected coverage (isolated) thus no mention in KVTN TAF. Any thunderstorms should dissipate as well by the early evening if they materialize. Thereafter, mostly clear skies should prevail tonight and tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Gomez AVIATION...ET
Hazardous weather outlook, Jul 4, 3:00 PM MDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Tue Jul 4 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Tue Jul 4 2017 /300 PM MDT Tue Jul 4 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible across the Sandhills north and over north central NEB. A few storms may be be strong and could approach severe levels briefly with both damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. There is a marginal risk for strong to briefly severe thunderstorms Thursday afternoon and evening over western Nebraska. The main threats with any severe thunderstorms would be damaging winds and large hail. The current weather pattern will bring slight chances of thunderstorms to western Nebraska Friday through Sunday, mainly in the late afternoon and early evening. At this time the threat for organized severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Jul 4, 6:33 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
733 PM CDT TUE JUL 4 2017
NEZ058-059-070-050115-
Hayes NE-Perkins NE-Lincoln NE-
733 PM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...
NORTHEASTERN CHASE...SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES
COUNTIES UNTIL 815 PM CDT/715 PM MDT/...
At 732 PM CDT/632 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wallace, or 21 miles north of Hayes Center, moving
southwest at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wallace, Dickens and Grainton.
LAT...LON 4068 10135 4070 10135 4070 10138 4073 10143
4094 10111 4083 10093 4054 10115
TIME...MOT...LOC 0032Z 037DEG 14KT 4082 10109
ButtlerLocal storm report, Jul 4, 6:48 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL WALLACE 40.84N 101.16W
07/04/2017 E1.75 INCH LINCOLN NE 911 CALL CENTER
RELAYED FROM THE PUBLIC, REPORT OF GOLF BALL SIZE
&&
JGOMEZLocal storm report, Jul 4, 6:50 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL WALLACE 40.84N 101.16W
07/04/2017 E1.75 INCH LINCOLN NE FIRE DEPT/RESCUE
&&
JGOMEZLocal storm report, Jul 4, 7:05 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 10 NE NORTH PLATTE 41.24N 100.64W
07/04/2017 E1.75 INCH LINCOLN NE EMERGENCY MNGR
0715 PM HAIL 20 NE NORTH PLATTE 41.34N 100.50W
07/04/2017 E1.75 INCH LINCOLN NE PUBLIC
&&
JGOMEZLocal storm report, Jul 4, 7:19 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 6 W SUTHERLAND 41.16N 101.24W
07/04/2017 E1.75 INCH LINCOLN NE PUBLIC
&&
JGOMEZLocal storm report, Jul 4, 7:29 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 SE PAXTON 41.08N 101.30W
07/04/2017 E1.25 INCH KEITH NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:01 PM MDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jul 4, 6:03 PM MDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 4, 6:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 50 min |
| Jul 4, 6:19 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Jul 4, 6:33 PM MDT | Special Weather Statement | LBF | Hayes | 42 min |
| Jul 4, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 26 min |
| Jul 4, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.